Results 1 to 10 of 18

Thread: Another drug to add to the mix - feeling pretty toxic

Hybrid View

  1. #1
    Join Date
    Apr 2011
    Posts
    246
    Thanks
    111
    Thanked 58 Times in 41 Posts

    Default Another drug to add to the mix - feeling pretty toxic

    Hi everyone, hope you are all OK - havent posted in ages.

    My Immunologist already has me on steroids, plaquenil, MTX injection and more recently - Endone for pain (taking .5mg every 2 to 3 days due to its addictive properties)

    He is now thinking despite me only having a raised ANA and CRP, that as well as Sjogrens - he said I am just one criteria away from Lupus and is now treating it as such. I was off the MTX for just two weeks and my joints swelled up and I was really ill so back on that and yesterday was started on Cellcept as well as the MTX, it is hoped when I go back in 3 weeks - if I am tolerating the Cellcept, then he is going to take me off the MTX and then eventually the steroids.

    Feeling pretty scared and rather 'toxic' with all these drugs. I had my second dose of Cellcept tonight, it said on the box you can get nausea and upset tummy, so praying I dont get that little delight.

    All these drugs, they worry me - the side effects, I have been on MTX for almost a year and Plaquenil and steroids for a couple of years - and now I have even more. Doctor also said the increased risk of cervical cancer with the cellcept so I am having yearly PAP tests from now.

    How are you all doing?

  2. The Following 2 Users Say Thank You to Corella For This Useful Post:

    Barb R (09-29-2013), steve.b (09-26-2013)

  3. #2
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 413 Times in 339 Posts

    Default

    Hi Corella,

    I know what you mean, about feeling toxic. At one point I was on MTX, Mobic, Flexeril, Plaquenil, Medrol and Tramadol and just reading the side effects and possible long term effects, made me sick to my stomach.
    Well the Plaquenil was stopped, because it didn't do anything for me. The MTX was stopped again, two weeks ago, because of liver problems. The Tramadol give me the itchy willies, can't take that. For a while I was trying Celebrex, got rapid heartbeat from it and dizzyness, had to stop IT.
    Now I am only taking Mobic, Flexeril and a low dose of Medrol. But now I am in pain again. What a mess.
    I hope evrything is working in your favor.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  4. The Following User Says Thank You to debbie-b For This Useful Post:

    Corella (09-26-2013)

  5. #3
    Join Date
    Nov 2011
    Posts
    466
    Thanks
    314
    Thanked 317 Times in 192 Posts

    Default

    I think autoimmune diseases are a moving target...ya kinda gotta try stuff and see what works (and what doesn't). I think in some ways Rheumatologists are more like chefs than doctors - like we're a big pot of some complicated, difficult sauce, and they're standing over us stirring and seasoning - a pinch of this, a dash of that....no, still not right....okay, more salt, lower heat....keep stirring....no, still not right....maybe some of this seasoning or that one....LOL it goes on and on until HOPEFULLY eventually they come up with something halfway decent. But it can take a while and a lot of experimentation...more an art than an actual science. It's frustrating!

    Anyway - sounds like at least your doc is talking about transitioning some things instead of just taking more and more stuff...that's good. Hopefully you fid the right balance and feel better soon.

    In the meantime, DRINK LOTS OF WATER and eat healthy! : - )

  6. The Following User Says Thank You to SleepyInSeattle For This Useful Post:

    Barb R (09-29-2013)

  7. #4
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    477
    Blog Entries
    1
    Thanks
    34
    Thanked 138 Times in 112 Posts

    Default

    Yea I have been on that combination. The cellcept is very hard on your stomach so follow the directions exactly after a few years you get used to it and are able to fudge on the directions. I can't tell you how many times when I was on the mtx and cellcept because I had school in the morning I would think 30 minutes isn't going to make that much of a difference and eat but it does! Drink lots and lots of water when you take them and have a supply of popcicles on hand to help with the tummy aches.
    BTW my last Rhuemy was useless because I have been on Cellcept for 7 years and this is the first time I heard that it can cervical cancer. BAHH no one tells me anything, thanks for sharing that because now I will be more active in finding a gynecologist.

  8. The Following User Says Thank You to Mica For This Useful Post:

    Corella (09-26-2013)

  9. #5
    Join Date
    Apr 2011
    Posts
    246
    Thanks
    111
    Thanked 58 Times in 41 Posts

    Default

    Quote Originally Posted by Mica View Post
    Yea I have been on that combination. The cellcept is very hard on your stomach so follow the directions exactly after a few years you get used to it and are able to fudge on the directions. I can't tell you how many times when I was on the mtx and cellcept because I had school in the morning I would think 30 minutes isn't going to make that much of a difference and eat but it does! Drink lots and lots of water when you take them and have a supply of popcicles on hand to help with the tummy aches.
    BTW my last Rhuemy was useless because I have been on Cellcept for 7 years and this is the first time I heard that it can cervical cancer. BAHH no one tells me anything, thanks for sharing that because now I will be more active in finding a gynecologist.

    I was told to take the cellcept at the same time as food but not with dairy products for two hours within taking it. I have had 3 doses, I take morning dose with my breakfast and my evening dose with my tea.

    When will the tummy pains start? I have just checked my packet and it deffo says take with food, should I take it on an empty tummy?

  10. #6
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    477
    Blog Entries
    1
    Thanks
    34
    Thanked 138 Times in 112 Posts

    Default

    Quote Originally Posted by Corella View Post
    I was told to take the cellcept at the same time as food but not with dairy products for two hours within taking it. I have had 3 doses, I take morning dose with my breakfast and my evening dose with my tea.

    When will the tummy pains start? I have just checked my packet and it deffo says take with food, should I take it on an empty tummy?
    Went and checked my bottle to double check if I wasn't wrong and it is this the same said take on empty stomach, 1 hour before or 2 to 3 hours after meal. This is weird!!
    I now eat with them but I used to not because it would make me throw up. You should ask your pharmacy or doctor to double check or something because I used to get my cellcept through the company for free too and thats the instructions that they provide and it's the same as the instructions my pharmacy provides too.

  11. #7
    Join Date
    Sep 2013
    Location
    Chicago, IL
    Posts
    7
    Thanks
    2
    Thanked 0 Times in 0 Posts

    Default

    Hi,

    I just found out I had Lupus today. And have done a lot of internet research today, to say the last! I agree with above-It appears to me that some of the drugs for treatment of lupus may have side effects that are worse than the symptom being treated. I plan on fighting this, and was wondering how long does everyone's remissions last, and are the flare ups longer than the remissions in general , or is everyone very different regarding times of flare ups and remissions.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •